Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 69, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Nov 9, 2021, 3:30 PM EST. It took effect at Nov 10, 2021, 3:00 PM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2021, 3:30 PM EST (20:30 UTC)
- In effect from
- Nov 10, 2021, 3:00 PM EST
- Expired
- Nov 10, 2021, 7:35 PM EST
- In force
- 5 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
253 WHUS71 KGYX 092030 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 330 PM EST Tue Nov 9 2021 ANZ150-152-154-101030- /O.NEW.KGYX.SC.Y.0069.211110T2000Z-211111T0300Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 330 PM EST Tue Nov 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 10 PM EST WEDNESDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 3 PM to 10 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
249 WHUS71 KGYX 092035 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 335 PM EST Tue Nov 9 2021 ANZ150-152-154-101045- /O.CON.KGYX.SC.Y.0069.211110T2000Z-211111T0300Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 335 PM EST Tue Nov 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 10 PM EST WEDNESDAY... * WHAT...Northwest winds 15 to 20 kt with gusts of 25 to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 3 PM to 10 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
798 WHUS71 KGYX 100331 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1031 PM EST Tue Nov 9 2021 ANZ150-152-154-101745- /O.CON.KGYX.SC.Y.0069.211110T2000Z-211111T0300Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1031 PM EST Tue Nov 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 10 PM EST WEDNESDAY... * WHAT...Northwest winds around 15 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 3 PM to 10 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
094 WHUS71 KGYX 100800 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 300 AM EST Wed Nov 10 2021 ANZ150-152-154-102200- /O.CON.KGYX.SC.Y.0069.211110T2000Z-211111T0300Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 300 AM EST Wed Nov 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 3 PM this afternoon to 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
084 WHUS71 KGYX 101929 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 229 PM EST Wed Nov 10 2021 ANZ150-152-154-110930- /O.CON.KGYX.SC.Y.0069.211110T2000Z-211111T0300Z/ /O.NEW.KGYX.GL.A.0024.211112T1200Z-211113T0500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 229 PM EST Wed Nov 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...For the Small Craft Advisory, northwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. For the Gale Watch, south winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft possible. * WHERE...Coastal Waters the Merrimack River, MA to Stonington, ME out 25 NM. * WHEN...For the Small Craft Advisory, until 10 PM EST this evening. For the Gale Watch, from Friday morning through Friday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ151-153-110930- /O.NEW.KGYX.GL.A.0024.211112T1200Z-211113T0500Z/ Penobscot Bay-Casco Bay- 229 PM EST Wed Nov 10 2021 ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...South winds 15 to 25 kt with gusts up to 40 kt and seas 4 to 7 ft possible. * WHERE...Penobscot Bay and Casco Bay. * WHEN...From Friday morning through Friday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ARNOTT
114 WHUS71 KGYX 110035 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 735 PM EST Wed Nov 10 2021 ANZ150-152-154-111445- /O.CAN.KGYX.SC.Y.0069.000000T0000Z-211111T0300Z/ /O.CON.KGYX.GL.A.0024.211112T1200Z-211113T0500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 735 PM EST Wed Nov 10 2021 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...For the Gale Watch, south winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft possible. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From Friday morning through Friday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ151-153-111445- /O.CON.KGYX.GL.A.0024.211112T1200Z-211113T0500Z/ Penobscot Bay-Casco Bay- 735 PM EST Wed Nov 10 2021 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...South winds 15 to 25 kt with gusts up to 40 kt and seas 4 to 7 ft possible. * WHERE...Penobscot Bay and Casco Bay. * WHEN...From Friday morning through Friday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Nov 9, 3:21 PM EST, 9 minutes earlier.
Area forecast discussion, Nov 9, 3:21 PM EST, 9 minutes before
Area Forecast Discussion
National Weather Service Gray ME
321 PM EST Tue Nov 9 2021
.SYNOPSIS...
Tonight into Wednesday a weak front will bring a chance of rain
or snow showers to mainly the mountains. However a much more
organized system will approach Friday. A band of rain will push
steadily across the region, occasionally heavy at times. Behind
this storm we return to cooler with unsettled weather for the
weekend and into next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
An approaching short wave from the west and an area of weak low
pressure will continue to push east towards New England
tonight. Clouds will gradually increase and thicken from
northwest to southeast during the overnight hours. Late night
precipitation will be relatively light and mainly in the north.
The higher peaks may sufficiently cool to allow for some light
snow over the highest peaks.
The warmth from today and the increasing overnight clouds will
allow for mild temperatures during the overnight hours with
widespread 40s over southern and central locations.
Quiet and colder conditions will develop as high pressure builds
into the region from southeast Canada Wednesday night. Most
areas will drop into the 20s for overnight lows as some
radiational cooling develops during the late night hours.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
After a few morning showers, this weak system will quickly exit
the region Wednesday morning before intensifying as it exits
through the Canadian Maritimes. Behind this strengthening
system, a west to northwest flow will develop. With cold air
advection and increased mixing heights, winds may become briefly gusty
for a period during the afternoon hours.
The most cloud cover will hold up across the elevated terrain
where upslope conditions will develop. Despite the cold air
advection, downsloping will allow for temperatures in the 50s
for highs in central and southern portions of the region.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Overview: After brief ridging on Thursday a deep trough will begin
to move into northern New England on Friday bringing a return to
cooler and unsettled weather. This trough will stick around through
much of next week.
Impacts: A period of moderate to locally heavy rain is likely
on Friday afternoon and night as an approaching frontal
boundary interacts with deep tropical moisture.
Forecast Details: A 500 mb ridge will move into New England on
Thursday, which will allow for a pleasant day as high temperatures
reach the 40s to lower 50s from north to south under partly cloudy
skies. Skies will then become mostly cloudy overnight as a
developing area of low pressure moves through the Great Lakes in
association with a deep trough through the center of the
country. The increasing cloud cover and dew points through the
night will limit nighttime lows to the 30s and low 40s.
On Friday the ridge will begin to move to our east as the deep
trough begins to knock at our doorstep. The deepening upper level
low over the Great Lakes will push a frontal system through the area
late in the day, which will result in a period of moderate to
locally heavy rainfall through the night. Latest ensemble and
deterministic forecast guidance keeps this frontal passage fairly
progressive, which despite increasing PWATs should decrease the
likelihood for significant flooding issues. Nevertheless, if
the rain does fall hard enough then there could be some minor
poor drainage flooding, especially where fallen leaves clog
storm drains. The latest ensemble guidance brings between 0.5 to
1.50 inches to the area, highest across the foothills. A non-
diurnal temperature trend is also likely overnight on Friday as
increasing southerly flow off the Atlantic helps to increase
surface dew points.
Saturday will be the last mild day before the main trough axis moves
over the region on Saturday night. Skies will generally be
mostly cloudy but the majority of the day will be dry as high
temperatures reach the 40s and 50s. If some peaks of sun occur
then a few southern locations may once again make a run for the
60 degree mark. The trough will be firmly in place by Sunday
with high temperatures generally limited to the 30s across the
mountains to the 40s elsewhere. A few rain and snow showers will
remain possible as a weak shortwave trough gets pulled down
within the broad upper level low.
Continued cool conditions and unsettled weather is then
expected through early next week as a series of weak waves move
through the broad trough axis located across the eastern CONUS.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Short Term...Clouds will continue to increase this evening with
scattered showers arriving late tonight and lasting into
Wednesday morning. A few of the rain showers may be mixed with
snow showers across the high terrain. MVFR conditions will
develop with the scattered precipitation and patchy fog. A brief
period of IFR conditions will be possible over northern areas
through Wednesday morning, before conditions begin to dry out.
VFR conditions expected Wednesday afternoon and Wednesday night.
Long Term...Ridging overhead will result in VFR conditions on
Thursday through the first half of Friday. An approaching
cold front in association with an area of low pressure to our
west will bring IFR or lower conditions under bands of +RA at
times late Friday through Friday night. VFR/MVFR conditions will
then return for both Saturday and Sunday with some lingering
SHRA expected.
&&
.MARINE...
Short Term...Although conditions are marginal, have opted to
raise Small Craft Advisories up along the outer waters Monday
afternoon and Monday evening. Atmospheric profiles suggest an
increasing west, northwest gradient developing during that
period. This wind flow along would cold air advection over the
relatively warmer ocean waters should allow for gusts into the
25 kt plus range for a short period.
Long Term...Winds and seas will increase on Friday ahead of an
approaching cold front. SCA conditions are expected for all
waters with Gale conditions also possible for the outer waters
as southerly winds gust up to 35-40 kts Friday afternoon and
evening with seas of 6-10 feet outside of the bays. Winds will
gradually diminish on Saturday behind the front but seas will
remain elevated through Sunday.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory from 3 PM to 10 PM EST Wednesday for
ANZ150-152-154.
&&
SYNOPSIS...
NEAR TERM...Cannon
SHORT TERM...Cannon
LONG TERM...TubbsHazardous weather outlook, Nov 9, 3:11 AM EST, 12 hours 19 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Gray ME 311 AM EST Tue Nov 9 2021 MEZ007>009-012>014-018>028-033-NHZ001>015-100815- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 311 AM EST Tue Nov 9 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-100815- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 311 AM EST Tue Nov 9 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gale force wind gusts are possible outside of the bays Friday and Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.